Delaware, 2013

Flood in Delaware, December 29, 2013

December 29, 2013 · NWS PHI · 1 event in 1 county or zone

Heavy rain caused poor drainage flooding as well as late afternoon and early evening minor flooding along the Coochs River in New Castle County on the 29th. The rain began around sunrise on the 29th and fell heavy at times from the late morning into the middle of the afternoon of the 29th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Heavy rain caused poor drainage flooding as well as late afternoon and early evening minor flooding along the Coochs River in New Castle County on the 29th. The rain began around sunrise on the 29th and fell heavy at times from the late morning into the middle of the afternoon of the 29th. The rain ended during the late afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 29, 3:31 PM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Dec 29, 3:31 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
331 PM EST SUN DEC 29 2013

.SYNOPSIS...
LOW PRESSURE OVER SOUTHERN NEW ENGLAND WILL CONTINUE MOVING
NORTHEAST TONIGHT BEFORE A COLD FRONT CROSSES THE AREA MONDAY
MORNING. LIGHT SNOW ASSOCIATED WITH A CLIPPER SYSTEM MOVING EAST
ACROSS UPPER NEW YORK STATE ON TUESDAY SHOULD REMAIN JUST TO OUR
NORTH. HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE NORTHEAST TUESDAY
NIGHT AND WEDNESDAY BEFORE ANOTHER STORM SYSTEM AFFECTS THE MID
ATLANTIC AREA THURSDAY INTO THURSDAY NIGHT. HIGH PRESSURE IS THEN
EXPECTED TO BUILD ACROSS THE REGION BEGINNING LATE FRIDAY NIGHT,
PROVIDING TRANQUIL BUT COLD WEATHER NEXT WEEKEND.
&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE MODEL 500MB INITIALIZATION WHILE NOT SHOWING GLARING ERRORS,
SHOWED SOME TENDENCY ERRORS. THIS INCLUDED THE GFS, WRF AND ECMWF.
IN THE EAST, THE SOUTHEAST RIDGE WAS STRONGER. IN THE WEST (FOR THE
NEXT SYSTEM), THE MODELS INITIALIZED TOO MUCH HANG BACK ENERGY IN
THE BAJA AND NOT ENOUGH RIDGING ALONG THE WEST COAST. AT THE LEAST
ITS A ZERO SUM GAIN (THE RIDGING WILL SLOW THE BAJA PROGRESSION DOWN
THE ROAD). AT THE MOST, ITS JUST AN OVERALL FASTER PROGRESSION. HAVE
TO SEE HOW THE 00Z INITIALIZATION RESPONDS. THE DIGGING NORTHERN
STREAM SHORT WAVE IS SOUTH OF THE ALEUTIANS, STILL SHOULD GET INTO
THE DENSER RAOB NETWORK FOR THE 00Z/31 OR 12Z/31 MODEL RUNS. 850MB
AND 925MB, MODEL ERRORS WERE GENERALLY 1C OR LESS, AND THE ERRORS
WERE IN BOTH DIRECTION, GFS SLIGHTLY BETTER.

GETTING BACK TO THE NEAR TERM, THIS PCPN EVENT IS STARTING TO WIND
DOWN AND WE KEPT SIMILAR ENDING TIMING TO THE PREVIOUS UPDATE, MOST
PLACES DONE BY 00Z. WITH THE STRONG SHORT WAVE MOVING THROUGH BY
00Z, AGREE WITH THE MODELING THAT THE COMMA HEAD PCPN IN WESTERN PA
IS GOING TO HAVE ITS MOISTURE FEED CUT OFF AND START DISSIPATING.
THIS LEAVES REMNANT PCPN NEAR THE NORTHWESTERN EDGE OF OUR CWA INTO
THIS EVENING. WE DID KEEP POPS GOING FOR A LITTLE WHILE. THERMALLY
IT DOES GET COLDER ALOFT FOR SNOW (WRF DYNAMICALLY COOLS IT AND THEN
WARMS AGAIN OVERNIGHT AFTER INTENSITY LESSENS AT 925MB). UPSTREAM
SFC TEMPS ARE FAIRLY WARM. SO IF PCPN DOES CHANGE TO SNOW, ITS
LIKELY TO BE AT 32-34F. COUPLED WITH OVERALL EXPECTED LIGHT PCPN, WE
KEPT ACCUMS AT LESS THAN HALF AN INCH IN THE POCONOS.

THE WRF-NMMB WAS SLIGHTLY TOO SLOW, BUT DID IN REALITY VERIFY CLOSE
WITH THE LLJ AT KDOV. ITS FORECAST TO SHIFT OFFSHORE AND THE
STRONGEST WINDS FOR THIS EVENT ARE ALSO ABOUT DONE ON LAND. THE WEST
WIND MIXING THIS EVENING BECAUSE THE JET IS FORECAST TO MOVE
OFFSHORE QUICKER IS LESS THAN YDA OFF THE BUFKIT SOUNDINGS. THIS
CAPS THE WIND GUSTS FAR SERN CWA UNDER 40 MPH. SOME WIND GUSTS
DID EXCEED 40 MPH IN SUSSEX COUNTY, DE THIS AFTERNOON.

GIVEN THE WARM UPWIND TEMPS, WE SIDED WITH THE HIGHER STAT GUIDANCE
FOR THE DOWNWARD PROGRESSION OF TEMPS TONIGHT AND THE MINS IN
GENERAL.
&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
A DRY DAY FOR OUR CWA ON MONDAY. THERE ARE A COUPLE OF CHANNELIZED
SHORT WAVE TRAINS FORECAST TO MOVE THROUGH. IN THE NORTHWEST PART OF
OUR CWA, WHERE THE STRONGEST ONE IS PREDICTED, THE FCST SUBSIDENCE
INVERSION IS PRETTY LOW AND WOULD NOT BE ABLE TO GENERATE MORE THAN
FLURRIES IF WE ARE WRONG. ELSEWHERE, WITH THE 250MB JET OVERHEAD,
THE EXTENT OF THE IMPACT IS FOR MID TO HIGH LEVEL CLOUDS TO DEVELOP.
WINDS INITIALLY ABOVE THE BOUNDARY LEVEL WILL BE BRISK, BUT ARE
PREDICTED TO DECREASE AS WE GET DEEPER INTO THE AFTERNOON, A QUICKER
DROP-OFF THAN TYPICAL FOR OUR AREA. GOING WITH THE WARMER TEMP THEME
AND BASED ON A BUMP UP OF PREDICTED 850MB AND 925MB TEMPS FROM
YESTERDAY'S 12Z RUN, WE ARE SIDING WITH THE HIER STAT GUIDANCE FOR
MAX TEMPS.
&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
A PROGRESSIVE MID-LEVEL PATTERN WILL MAINTAIN AN ACTIVE WEATHER
REGIME FOR THE REGION THROUGH THE LONG-TERM PERIOD...AND POSSIBLY
BEYOND.

HIGH PRESSURE CENTERED OVER NORTHERN NEW ENGLAND MONDAY NIGHT WILL
PROVIDE DRY WEATHER TO THE REGION BEFORE RETREATING NORTHWARD,
ALLOWING A CLIPPER SYSTEM TO MOVE EAST FROM THE GREAT LAKES REGION
ON TUESDAY. LATEST MODEL GUIDANCE (GFS, ECMWF) KEEP PRECIPITATION
ASSOCIATES WITH THIS CLIPPER SYSTEM JUST TO OUR NORTH, SO THE
FORECAST FOR THIS TIME PERIOD WILL REMAIN DRY. THEN HIGH PRESSURE
FROM THE TENNESSEE RIVER VALLEY BUILDS EAST, AGAIN KEEPING THE
WEATHER DRY FOR TUESDAY NIGHT AND WEDNESDAY. THIS MEANS THE
WEATHER SHOULD BE FINE FOR OUTDOOR NEW YEAR/S EVE CELEBRATIONS,
WITH SEASONABLY COLD TEMPERATURES.

THEN THINGS GO DOWNHILL. LOW PRESSURE FROM THE MIDWEST, AND ITS
ATTENDANT COLD FRONT, IS PROGGED TO MOVE EAST TOWARD THE NEW JERSEY
COAST ON THURSDAY. MEANWHILE...LOW PRESSURE FROM THE GULF OF MEXICO IS
EXPECTED TO MOVE NORTHEAST NEAR OR ALONG THIS FRONT, WITH THE TWO
LOW PRESSURE SYSTEMS EVENTUALLY MERGING OFF THE NEW JERSEY COAST
THURSDAY NIGHT. THIS MERGED LOW WILL THEN CONTINUE TO DEEPEN AS IT
MOVES AWAY, CREATING VERY WINDY CONDITIONS IN ITS WAKE LATE
THURSDAY NIGHT AND FRIDAY. THE ATMOSPHERE SHOULD BE COLD ENOUGH
FOR ALL SNOW NORTH AND WEST OF PHILADELPHIA, WITH A MIXED BAG OF
PRECIPITATION SOUTH. THERE COULD EVEN BE A COMPLETE CHANGEOVER TO
ALL RAIN NEAR THE COAST, BUT AS COLDER AIR MOVES IN BEHIND THIS
SYSTEM THURSDAY EVENING, LIGHT SNOW IS EXPECTED EVERYWHERE. SINCE
MOST OF THE ENERGY WITH THIS SYSTEM WILL BE CONCENTRATED OFFSHORE,
SNOWFALL ACCUMULATIONS ARE EXPECTED TO BE ONLY IN THE ADVISORY
RANGE EVEN UP NORTH. HOWEVER, A LOT CAN CHANGE BETWEEN NOW AND
THEN SO STAY TUNED.

HIGH PRESSURE IS EXPECTED TO MOVE IN BEHIND THIS DEPARTING LOW LATE
FRIDAY OR EARLY SATURDAY WHICH SHOULD PROVIDE TRANQUIL BUT COLD
WEATHER FOR THE REGION THROUGH MOST OF THE WEEKEND. IN FACT, LOW
TEMPERATURES SATURDAY MORNING COULD DIP DOWN TO NEAR ZERO IN THE
SOUTHERN POCONOS AND NORTHWEST NEW JERSEY...WITH SINGLE DIGITS
POSSIBLE IN THE PHILADELPHIA METRO AREA. WIND CHILL VALUES COULD BE
EVEN LOWER.

ANOTHER STORM SYSTEM MAY AFFECT THE AREA EARLY INTO THE NEXT WEEK.
&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

LATE-DAY AND TONIGHT...IFR CONDITIONS WITH SOME MODERATE RAIN AT
LATE-DAY WILL CONTINUE AS AN AREA OF LOW PRESSURE MOVES
NORTHEASTWARD ALONG THE EAST COAST AND NEAR THE MID ATLANTIC REGION.
AS THE CENTER OF LOW PRESSURE BEGINS TO TRACK AWAY FROM THE AREA,
THE STEADIER RAIN WILL CONTINUE TO PULL AWAY TO THE NORTHEAST, WITH
SOME LIGHTER RAIN EXPECTED EARLY THIS EVENING, BEFORE PRECIP ENDS BY
AROUND 0Z FOR THE REGION. THROUGH EARLY EVENING WITH LIGHT RAIN
ACROSS THE AREA, CONDITIONS ARE EXPECTED TO IMPROVE BACK TO MVFR
FROM SOUTHWEST TO NORTHEAST, WITH CONTINUED IMPROVEMENT BACK TO VFR
ANTICIPATED PRIOR TO MIDNIGHT AS LOW PRESSURE QUICKLY TRACKS AWAY.
WITH REGARDS TO WINDS, EASTERLY WINDS AROUND 10 KNOTS ARE EXPECTED
TO CONTINUE THROUGH LATE-DAY BEFORE TURNING AND BECOMING
NORTHWESTERLY AND INCREASING TO BETWEEN 10 TO 15 KNOTS THIS EVENING
AS LOW PRESSURE TRACKS AWAY FROM THE REGION. SKIES ARE EXPECTED TO
SCATTER OUT DURING THE OVERNIGHT WITH WEST-NORTHWEST WINDS DROPPING
UNDER 10 KNOTS.

MONDAY...VFR CONDITIONS ARE ANTICIPATED THROUGH THE DAY WITH GUSTY
NORTHWEST WINDS. GUSTS FROM MID-MORNING THROUGH THE AFTERNOON IN THE
20 TO 25 KNOT RANGE ARE EXPECTED.

OUTLOOK...

WEDNESDAY NIGHT-THURSDAY...MVFR DEVELOPING WITH IFR CONDITIONS
POSSIBLE WITH SNOW NORTH AND MIXED PRECIPITATION SOUTH.

THURSDAY NIGHT-FRIDAY...VFR WITH GUSTY NORTHWEST WINDS.
&&

.MARINE...
THE MARINE HEADLINES REMAIN AS IS. LOWEST CONFIDENCE ABOUT GALE
WARNINGS BEING REACHED NORTHERN COASTAL WATERS. SOUTHERN OCEAN
WATERS HAVE ALREADY HAD SOME GALE FORCE GUSTS. WE KEPT THE ENDING
TIME OF THE GALES AS IS AT 03Z. THIS WILL LIKELY BE REPLACED BY A
SMALL CRAFT ADVISORY FOR THE OCEAN WATERS LATER THIS EVENING AND
SMALL CRAFT CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MONDAY.

ON DELAWARE BAY...THERE SHOULD BE A LULL IN SMALL CRAFT ADVISORY
CONDITIONS AS THE SFC LOW PASSES THROUGH, THEN A PAIR OF BUMP UPS
FROM THE STRONGER WESTERLY FLOW THIS EVENING AND THE NORTHWESTERLY
FLOW ON MONDAY SHOULD BRING THEM BACK TO SMALL CRAFT ADVISORY
CRITERIA. THE ENDING TIME ON THE BAY MAY BE TOO LONG. PRETTY
CONFIDENT SCA CONDITIONS WILL BE DONE BY 23Z. WILL MAKE MENTION IN
THE MWW.

OUTLOOK...
MONDAY NIGHT THROUGH WEDNESDAY...MOSTLY SUB ADVISORY CONDITIONS...EXCEPT
POSSIBLE ADVISORY LEVEL ON LATE TUESDAY INTO EARLY TUESDAY NIGHT.

THURSDAY...A RETURN TO ADVISORY CONDITIONS POSSIBLE WITH A STORM
STRENGTHENING ACROSS THE AREA.

THURSDAY NIGHT AND FRIDAY...GALE CONDITIONS POSSIBLE.
&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST MONDAY FOR ANZ430-431.

&&

SYNOPSIS...MIKETTA
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...MIKETTA
AVIATION...KLINE/MIKETTA
MARINE...GIGI/MIKETTA
Hazardous weather outlook, Dec 29, 3:20 PM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 PM EST SUN DEC 29 2013

NJZ001-007>010-PAZ054-055-062-302030-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-NORTHAMPTON-
320 PM EST SUN DEC 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAIN MAY CHANGE TO SNOW LATER THIS EVENING BEFORE IT ENDS, MAINLY
IN THE HIGHEST TERRAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A WINTRY PRECIPITATION EVENT IS POSSIBLE ON THURSDAY AND THURSDAY
NIGHT.

TEMPERATURES FRIDAY NIGHT INTO SATURDAY MORNING COULD DIP INTO THE
SINGLE DIGITS, WITH WIND CHILL TEMPERATURES EVEN COLDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ060-061-070-071-
101>106-302030-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
320 PM EST SUN DEC 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A WINTRY PRECIPITATION EVENT IS POSSIBLE ON THURSDAY AND THURSDAY
NIGHT.

TEMPERATURES FRIDAY NIGHT INTO SATURDAY MORNING COULD DIP INTO THE
SINGLE DIGITS IN SOME PLACES, WITH WIND CHILL TEMPERATURES EVEN COLDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-302030-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
320 PM EST SUN DEC 29 2013

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE FORCE WIND GUSTS ARE POSSIBLE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-302030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
320 PM EST SUN DEC 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE FORCE WIND GUSTS ARE POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 29, 2:25 PM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
225 PM EST SUN DEC 29 2013

DEZ003-004-NJZ023-024-292100-
INLAND SUSSEX-DELAWARE BEACHES-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH...
CAPE MAY COURT HOUSE...OCEAN CITY
225 PM EST SUN DEC 29 2013

...WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE...

LOW PRESSURE IS FORECAST TO PASS ACROSS CENTRAL DELAWARE AND INTO
SOUTHERN NEW JERSEY DURING THE MID AFTERNOON HOURS. A GUSTY
SOUTHERLY WIND TO THE EAST OF THE LOW WILL CONTINUE TO AFFECT
SUSSEX COUNTY IN DELAWARE AND CAPE MAY COUNTY IN NEW JERSEY UNTIL
ABOUT 400 PM. BRIEF WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE. THE
GUSTY WIND MAY BRING DOWN TREE LIMBS AND MAY CAUSE SPOTTY POWER
OUTAGES.

IOVINO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, New Castle

When
December 29, 5:10 PM EST to 7:50 PM EST
Where
New Castle County, Coochs Bridge to 0.68 mi NE of Coochs Bridge
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.630, -75.730

The Christina River at Coochs Bridge was above its 10.5 foot flood stage from 510 p.m. EST through 750 p.m. EST on the 29th. It crested at 11.03 feet at 645 p.m. EST. Event precipitation totals included 1.37 inches at the New Castle County Airport, 1.32 inches in Newark, 1.25 inches in Prices Corner and 1.20 inches in Odessa.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2013Every state in 2013This day in weather historyWarnings in Delaware, December 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 487171.